MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR15XT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 11/20/2023.B3: event year only reported: 2023.D4 batch #: unknown.Additional information was requested and the following was obtained: what is the location and size of the tumor being treated? liver, 2.5 cm lesion where was the broken piece(s) retained before it was retrieved? underneath patient skin, abdominal area what was the probe insertion approach? n/a.Was any resistance encountered during probe insertion? none.Very tenured physician with our probes, no resistance while inserting probe were any lateral forces applied during probe insertion? no force at all was the patient¿s post operative care altered in any way? yes, had to make large incision to retrieve broken tip.Had to stitch up intra procedure.Delayed case and caused post op pain for patient what is the patient¿s current status? n/a.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, pr15xt probe tip broke off in patient and had to be retrieved via incision of skin and stitched back up.The physician barely attempted to insert the probe and it broke off.Tip parts had to be extracted via extra scans and cutting into skin site.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/20/2023.Investigation summary: call home did not reveal any issues or errors.The probe in question was connected during the case, then disconnected ten minutes later.It was not used in an ablation.The returned probe's tip was broken off and not included.The brass cap was still attached.This along with the physician's explanation of the tip breaking upon insertion concludes that this is a mechanical break.No extra forces were applied according to the additional information.The potential cause of the tip break was user handling.A search of nonconformities (ncs) was performed for lot ml23058218.There were no observed nonconformities for this lot.Manufacture date: 5/1/2023.Expiration date: 1/31/2027.

Brand Name
NEUWAVE PR XT PROBE 15CM 15GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key18169385
Report Number3008769756-2023-00040
Device Sequence Number20769973
Product Code NEY
UDI-Device Identifier00853719006401
UDI-Public853719006401
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR15XT
Device Lot NumberML23058218
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown